Alert archive / Pennsylvania / Snow Squall Warnings in 2025
Snow Squall Warning 21, NWS State College, PA
NWS State College, PA issued this snow squall warning at Nov 10, 2025, 11:46 PM EST for Centre County, Mifflin County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2025, 11:46 PM EST (04:46 UTC)
- Expired
- Nov 11, 2025, 12:00 AM EST
- In force
- 14 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Mifflin County, PA
The radar
The State College radar (KCCX), 39 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WWUS51 KCTP 110446
SQWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
1146 PM EST Mon Nov 10 2025
PAC027-087-110500-
/O.NEW.KCTP.SQ.W.0021.251111T0446Z-251111T0500Z/
Centre PA-Mifflin PA-
1146 PM EST Mon Nov 10 2025
The National Weather Service in State College PA has issued a
* Snow Squall Warning for...
Southeastern Centre County in central Pennsylvania...
Northeastern Mifflin County in central Pennsylvania...
* Until midnight EST.
* At 1146 PM EST, a dangerous snow squall was located along a line
extending from Julian to Milroy, and is nearly stationary.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 20 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes Interstate 99 from mile markers 80 to 83.
Locations impacted include...
Bellefonte, Boalsburg, Pleasant Gap, Milroy, Centre Hall, Spring
Mills, Alfarata, Potters Mills, Belltown, Seven Mountains, Poe Valley
State Park, and Reeds Gap State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4071 7769 4072 7768 4073 7768 4072 7771
4073 7772 4072 7774 4075 7784 4092 7775
4086 7756 4083 7736 4070 7735 4069 7730
4064 7744
TIME...MOT...LOC 0446Z 341DEG 2KT 4089 7792 4074 7754
SNOW SQUALL...RADAR INDICATED
$$
Bauco
This warning encompasses PennDOT CMS Boards
D_D2_322 E-Potters Mills_70 (Centre)...
D_D2_322 W-Potters Mills_71 (Centre)...
D_D2_322 WB-Boalsburg_9(Centre)...
D_D2_99 N-80.5_10 (Centre)...
D_D2_99 N-82.5_50 (Centre)...
D_D2_322_WB_SP10 (Mifflin)...
and D_D2_322_WB_SP16 (Mifflin).What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Nov 10, 10:17 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 10, 10:17 PM EST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service State College PA 1017 PM EST Mon Nov 10 2025 .SYNOPSIS... * Wintry precipitation will continue to fall over the north and western highlands as temperatures fall on the back side of the departing surface low. * Lake-effect and upslope snow showers will be heaviest Mon night into Tues, along with the coldest temperatures of the season thus far. * Temperatures should begin to moderate by late week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Winds within the deepening boundary layer (extending up through 10 KFT AGL overnight) will remain nearly steady state from about 295-300 deg over the next several hours, ahead of a secondary vort lobe within the overall larger scale trough that extended from near KROC to KMGW and KCLT. Two, base Snow Squall Warnings were recently issued for this slowly meandering band from near KDUJ to KFIG and KUNV. Vsbys were noted below 1/4SM along I-80 near the Penfield exit with snow covered roads. Air and road temps are in the mid-upper 20s, which will support snow-covered and slick travel. Total snow accums within this snowband will likely be in the 1-2 inch range, but 3 inches isn't out of the question in a few spots within 20SM of KFIG. Elsewhere this evening, persistent, moderate to heavy Lake Effect Snow was ramping up across the snowbelt of NW Warren Cty (within out CWA) and points N and W, while mainly flurries were occurring across the Laurels and Central and Ncent Mtns. Previous Disc... The flow will also start to back and a better Huron connection will fatten up a big band or a few heavier bands and these will last all night and morning. The band orientation will be mainly NW-SE thru the night. As is usual, it will be tough to get more than a dusting to the SE of the Allegheny Front. However, some will make snow into Happy Valley and the lower West Branch valley. The accumulations will be minimal, and have only mentioned less than an inch in general there. Other than that tweak, the forecast snow amounts for the overnight still look good. Planning no changes to the WWAs at the present time and let the snow squall warnings speak for themselves over the smaller areas they encompass. It is the first snow of the season for many people. Allow extra time for travel and taking care of the shoveling, etc. and not rush to get places. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Our lastest thinking is almost the same as the previous reasonings. But, one difference is that the snow bands may stick around longer into the aftn - and maybe early evening. While the worst/heaviest of the snow will be during the morning, some bands could linger. After collaboration with neighbors, we decided to not extend (in time) the warning and advisories in the north. Will advise the next shifts on this possible change to watch for if trends continue. Otherwise, te backing flow will gradually take away/break up our Huron connection, and break the bigger band(s) into smaller ones, and lay them out more west to east (vs NW-SE that will prevail tonight and early AM). Temps do rise again, but stay cold enough for accums on the grassy surfaces/dead leaves/trees during the day. Roads will have a chance to warm up and make it more difficult for it to stick there. Maxes will be just above freezing in most places which will receive snow, and upper 30s to lower 40s SE of the Allegheny Front. Just the tops of the highest hills of the NW and Laurels will stay below freezing. The lake effect machine will be completely out of our hair in the late aftn/early evening. But, a quick-moving upper level system will direct a patch of light precip across MI and nrn OH into far nrn PA and wrn NY Tuesday night. Any accums will be <1" overnight. So, the break in snow may not last more than 12hrs, if even 6 hours along the NY border. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Upper-level troughing will remain in place through the end of the week, keeping the chance for rain and snow showers in the forecast each day through Friday, especially over northwest PA. A tight pressure gradient will allow for winds gusts in the 30 to 35 mph range Wednesday, with some guidance suggesting the potential for gusts over the Laurel Highlands to approach 40 to 45 mph. The December-like cold airmass is forecast to retreat later in the week, with temperatures returning closer to seasonal averages. High pressure looks build in from the southwest Friday into early Sunday, which should keep us mainly dry into the beginning of the weekend. Another northern stream upper shortwave traversing the Northern Plains will reach the Great Lakes early in the weekend and support a low pressure/frontal system that will move across PA Sunday into next Monday. At this point, this system appears to be not as strong or as cold as our current one, so any precip looks to be mainly in the form of rain/rain showers. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... A relative minimum in snow shower coverage is expected over the next few hours. Low-level flow will gain more of a westerly component overnight and will direct heavy lake effect snow bands into Central PA. This will also allow for more upslope snow showers at JST and AOO. Expect IFR/LIFR conditions at BFD for much of the night, while JST likely remains MVFR with brief periods of IFR possible. Most guidance indicates the potential for some of the heavier snowbands to make it all the way down to UNV and IPT by early morning. MDT and LNS will likely remain VFR through the TAF period, though there is around a 15 percent chance of a few snow showers making it that far southeast. Snow lifts north of JST and AOO by mid-morning, but snow will continue at BFD into the afternoon. Strong winds a few thousand feet above the surface should mix down fairly easily tonight and during the day on Tuesday, with gusts of 25 to 35 knots expected at all TAF sites. VFR conditions may briefly return area-wide late in the TAF period with just a few lingering snow showers near BFD. Snow chances increase again Tuesday night into Wednesday morning. Outlook... Wed-Thu...Rain and snow showers over northwest PA along with gusty winds. Fri...Improvement expected, with winds diminishing and lingering -SHSN across NW PA diminishing as well. Sat...Dry, generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Lake Effect Snow Warning until 1 PM EST Tuesday for PAZ004. Winter Weather Advisory until 1 PM EST Tuesday for PAZ005-010. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Dangelo LONG TERM...Gartner/Bauco AVIATION...Bauco
Hazardous weather outlook, Nov 10, 8:43 AM EST, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service State College PA 843 AM EST Mon Nov 10 2025 PAZ012-017>019-024>028-034>037-041-042-045-046-049>053-056>059- 063>066-111345- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 843 AM EST Mon Nov 10 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-111345- Warren- 843 AM EST Mon Nov 10 2025 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-111345- Potter-Cameron- 843 AM EST Mon Nov 10 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Lake effect snowfall could deposit 3 or more inches of snow tonight and Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lake effect snowfall could linger into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-010-111345- McKean-Elk- 843 AM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-111345- Somerset- 843 AM EST Mon Nov 10 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Snowfall could total more than 4 inches on the higher elevations of Somerset County, primarily between Monday evening and Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Upslope snow showers could linger into Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 10, 9:08 PM EST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
908 PM EST Mon Nov 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Snow Squall 1 S S.b. Elliot State P 41.10N 78.53W
11/10/2025 Clearfield PA Dept of Highways
PennDOT RWIS on I-80 at mile marker 111
reported a visibility drop to less than a
quarter of a mile in heavy snow.
&&
JCBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:56 PM EST | Snow Squall Warning | CTP | Clearfield | 64 min |
| Nov 10, 9:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield | 61 min |
| Nov 10, 10:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield | 61 min |
| Nov 10, 11:59 PM EST | Snow Squall Warning | CTP | Centre, Clearfield, Mifflin | 61 min |
| Nov 11, 1:00 AM EST | Snow Squall Warning | CTP | Centre | 45 min |
| Nov 11, 2:20 AM EST | Wind Advisory | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Somerset | 13 hr |
| Nov 11, 3:10 AM EST | Special Weather Statement | CTP | Clearfield, Mifflin | 65 min |
| Nov 11, 4:59 AM EST | Special Weather Statement | CTP | Clearfield | 61 min |
| Nov 11, 9:17 AM EST | Special Weather Statement | CTP | Clearfield, Elk, Mifflin | 58 min |
| Nov 11, 10:15 AM EST | Special Weather Statement | CTP | Clearfield, Elk, Mifflin | 60 min |
| Nov 11, 11:04 AM EST | Special Weather Statement | CTP | Cameron, Centre | 56 min |
| Nov 11, 12:02 PM EST | Special Weather Statement | CTP | Cameron, Clinton, McKean, Potter | 58 min |
| Nov 11, 1:20 PM EST | Special Weather Statement | CTP | Clinton, Lycoming, Potter | 55 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.